Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Fort Worth, TX

March 16, 2000Bosque County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 16, 2000, 7:09 PM CST for Bosque County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 16, 2000, 7:09 PM CST (01:09 UTC)
Expired
Mar 16, 2000, 7:45 PM CST
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bosque County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 7:14 PM CSTHail 0.75Meridian, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 170110
SVRFTW
TXC035-170145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CST THU MAR 16 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 PM CST

* AT 709 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF MERIDIAN...MOVIeNG
  NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE MERIDIAN.

DOPPLER RADAR DETECTED HAIL UP TO PING PONG BALL SIZE WITH THIS SEVERE
THUNDERSTORM.

LAT...LON 3195 9777 3179 9765 3190 9741 3216 9756

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 5:35 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 16, 5:35 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CST THU MAR 16 2000

STRONG UPPER LEVEL TROUGH OVER WEST TEXAS WILL PROPAGATE EASTWARD
OVERNIGHT.  LARGE SCALE LIFT ASSOCIATED WITH THIS FEATURE...COUPLED
WITH LIFT ALONG AND OVER THE FRONTAL SURFACE WILL YIELD WIDESPREAD
RAIN AND SOME THUNDERSTORMS IN ALL AREAS TONIGHT.  LOOKS LIKE THE
BEST CHANCE OF THUNDERSTORMS WILL REMAIN OVER THE SOUTHERN SECTIONS
OF NORTH TEXAS EARLY THIS EVENING IN AREA OF BEST MOISTURE
CONVERGENCE AND INSTABILITY.  UPPER TROUGH WILL BE SLOW IN ITS
EASTWARD PROPAGATION...THEREFORE RAIN CHANCES SHOULD CONTINUE IN ALL
AREAS THROUGH EARLY AFTERNOON FRIDAY.  EXPECT CLEARING FROM WEST TO
EAST FRIDAY AFTERNOON  WITH A FEW SHOWERS LINGERING IN THE EXTREME
EAST THROUGH EARLY FRIDAY EVENING.

THE COLD FRONT NEAR A GAINESVILLE...WEATHERFORD...KILLEEN LINE AT
THIS TIME WILL ADVANCE SOUTHEAST OVERNIGHT.  THE FRONT WILL BRING
MUCH COOLER TEMPERATURES ALONG WITH NORTH TO NORTHWEST WINDS BETWEEN
15 AND 25 MPH.  A FEW STORMS COULD BECOME SEVERE THIS EVENING ALONG
THE COLD FRONT...GENERALLY EAST OF A LINE FROM HILLSBORO TO KILLEEN.

EXPECT TEMPERATURES OVERNIGHT TO COOL INTO THE UPPER 30S IN THE
WEST WITH UPPER 40S TO AROUND 50 SOUTHEAST.  FRIDAY WILL BE COOL IN
ALL AREAS WITH CLOUDY SKIES AND AREAS OF RAIN.  EXPECT PARTLY
CLOUDY SKIES AND SLIGHTLY WARMER TEMPERATURES ON SATURDAY.

WILL GO ABOVE NGM MOS ON POPS IN THE FIRST PERIOD AND STAY FAIRLY
CLOSE IN PERIOD TWO.  WILL KEEP LOW TO NIL POPS IN PERIODS 3 AND 4.

DFW  46/52/43/63  9700   ACT  49/55/43/65  9700

IN THE EXTENDED...MAY SEE A SLIGHT CHANCE OF RAIN IN THE EAST
SATURDAY NIGHT WITH THE ADVECTION OF SHORT WAVE ENERGY FROM THE
NORTHWEST.  BY SUNDAY...UPPER RIDGE WILL BUILD OVER NORTH TEXAS AS
THE NEXT UPPER LEVEL TROUGH INTENSIFIES LEE OF THE ROCKIES.  THIS
SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO NORTH CENTRAL TEXAS
BY TUESDAY.

.FTW...CAUTION ON AREA LAKES TONIGHT ALL AREAS.

79

.AVIATION...FRONT HAS PAST THE FORECAST AREAS TERMINALS LEAVING
LOWERING CLOUD BASES AND BRISK NW WIND. ELEVATED CONVECTION CURRENTLY
BUILDING WEST OF fACT AND WILL MOVE INTO ACT SHORTLY AFTER 00Z. MODELS
CONTINUE TO FORECAST A RAIN EVENT OVER NORTH CENTRAL TEXAS TONIGHT
AND FRIDAY BUT BEST CHANCE OF THUNDER WILL BE AROUND WACO. 82

In the hours before

Special weather statement, Mar 16, 4:00 PM CST, 3 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST THU MAR 16 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED SOUTH OF
A COMANCHE...HILLSBORO...TO ATHENS LINE. THIS INCLUDES THE
CITIES OF TEMPLE...KILLEEN...AND WACO.

A STRONG COLD FRONT WILL MOVE THROUGH ALL OF NORTH CENTRAL TEXAS
BY MIDNIGHT. TEMPERATURES WILL COOL RAPIDLY SHORTLY AFTER FRONTAL
PASSAGE. IN ADVANCE OF THE INVADING COLD FRONT...DAYTIME HEATING HAS
FURTHER DESTABILIZED THE ATMOSPHERE FROM WACO SOUTHWARD TO THE TEXAS
HILL COUNTRY. AS AN UPPER LEVEL STORM MOVES ACROSS THE REGION
THIS EVENING AND TONIGHT...A FEW THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.

EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD
REMAIN ALERT TO LIMITED SPOTTER ACTIVATION. SPOTTERS ALONG AND SOUTH
OF A KILLEEN TO CENTERVILLE LINE MAY BE ACTIVATED EARLY THIS EVENING.

&&

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

48

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 6:02 PM CSTSevere Thunderstorm WarningFWDCoryell43 min
Mar 16, 6:32 PM CSTSevere Thunderstorm WarningFWDBosque, Hill28 min
Mar 16, 6:43 PM CSTSevere Thunderstorm WarningFWDCoryell62 min
Mar 16, 7:01 PM CSTSevere Thunderstorm WarningFWDHill, Johnson44 min
Mar 16, 7:45 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis60 min
Mar 16, 7:59 PM CSTSevere Thunderstorm WarningFWDJohnson61 min
Mar 16, 8:43 PM CSTSevere Thunderstorm WarningFWDDallas47 min
Mar 16, 9:15 PM CSTSevere Thunderstorm WarningFWDCollin45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.